Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 16, NWS Melbourne, FL

February 27, 2018

NWS Melbourne, FL issued this small craft advisory at Feb 27, 2018, 3:05 AM EST. It took effect at Feb 27, 2018, 4:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2018, 3:05 AM EST (08:05 UTC)
In effect from
Feb 27, 2018, 4:00 AM EST
Expired
Feb 28, 2018, 4:00 AM EST
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

904 
WHUS72 KMLB 270805
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
305 AM EST Tue Feb 27 2018

AMZ570-572-280900-
/O.NEW.KMLB.SC.Y.0016.180227T0900Z-180228T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
305 AM EST Tue Feb 27 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 4 AM EST Wednesday. 

* WINDS...North to Northeast winds increasing to around 20 knots 
  into Tuesday night.
 
* WAVES/SEAS...Seas building to 6 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 9:29 PM EST, 5 hours 36 minutes earlier.

Area forecast discussion, Feb 26, 9:29 PM EST, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
929 PM EST Mon Feb 26 2018

.UPDATE...

Tonight...Front approaching from the north will move into central
FL overnight. Isolated showers along the front may reach northern
portions of Volusia and Lake counties, with most showers
remaining over marine areas. Low stratus ahead of the front will
develop over northern areas, with patchy fog for portions of the
southern interior. Post-frontal winds veer to the N/NW and gradually
increasing by sunrise. Overnight lows in the low to mid 60s should
remain below warm minimum records for most sites.

Tomorrow...(prev discussion) N/NE winds in the morning will veer
to the NE into the afternoon hours with surface high pressure
building east across the Carolinas. Prevalent low cloudiness
behind the boundary will lift into the afternoon but remain
considerable across nrn sections with clouds becoming scattered
across far srn sections. The low level onshore flow will support
isolated to scattered showers moving toward the coast. Will
forecast low coastal shower chances with showers tending to
diminish as they try to push inland into tomorrow afternoon. Highs
temperatures will lower into the mid to upper 70s across Volusia
county and 80-83 across the central/srn zones.

&&

.AVIATION...
Low stratus ahead of a frontal boundary approach from the north will
gradually lower ceilings, with periods of MVFR ceilings forecast for
most terminals before daybreak, lingering into mid morning. Front
will veer winds N/NW overnight beginning in northern terminals.
Mostly dry with isolated -SHRA possible for KDAB/KLEE.

&&

.MARINE...
Tonight...(modified prev) S/SW winds across the waters will veer NW/N
later tonight as a frontal boundary moves south. Winds will
increase to around 15 knots later tonight across the Volusia
waters but SCEC headlines can hold off until the daytime hours on
Tuesday.

Tuesday...NE winds will increase to 15-20 knots across the nrn
waters and 10-15 knots srn waters into Tue afternoon. Will need SCEC
headlines on Tuesday for the Volusia waters and probably the Brevard
offshore marine zone as well. Seas will increase to 6 ft offshore by
afternoon north of the Cape into Tuesday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  65  75  64  82 /  20  20  10  20
MCO  65  81  64  85 /  10  20  10  20
MLB  66  81  67  83 /  10  30  20  20
VRB  66  81  67  83 /  10  30  20  20
LEE  66  79  63  84 /  10  10  10  10
SFB  64  78  63  84 /  10  20  10  20
ORL  67  80  64  84 /  10  20  10  20
FPR  64  82  67  84 /  10  30  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM/AVIATION...Smith
IMPACT WX....Lascody
Hazardous weather outlook, Feb 26, 3:47 AM EST, 23 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
347 AM EST Mon Feb 26 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-262100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
347 AM EST Mon Feb 26 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
Lingering swells will generate a moderate risk of rip currents at
area beaches today. Greatest risk of rip currents will be late
this morning and into early afternoon due to tides.

Check with ocean rescue personnel on the latest surf conditions.
Always swim near a lifeguard and never swim alone. If caught in a
rip current, swim in a direction following the shoreline until the
current weakens, then swim back towards shore.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
High pressure building over the marine area on Tuesday will create
building and choppy seas as winds increase. Caution conditions
will exist over a portion of the area by Tuesday evening. The
rip current risk will likely remain elevated along the
beaches of east central Florida into early this week due to
lingering swells over the waters.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Pendergrast

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.